Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 64, NWS Amarillo, TX

April 28, 2012Collingsworth County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2012, 10:11 PM CDT for Collingsworth County, Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2012, 10:11 PM CDT (03:11 UTC)
Expired
Apr 28, 2012, 11:15 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Collingsworth County, TX

The radar

The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 10:37 PM CDTHAIL 1Wellington, TXNICKEL TO QUARTER SIZE HAIL. LASTED FOR ABOUT FIVE MINUTES.
Apr 28, 10:37 PM CDTHAIL 1.5Wellington, TX
Apr 28, 10:37 PM CDTHAIL 1.75Wellington, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS54 KAMA 290311
SVRAMA
TXC087-290415-
/O.NEW.KAMA.SV.W.0064.120429T0311Z-120429T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1115 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 15 MILES SOUTH OF WELLINGTON...OR ABOUT 14 MILES EAST OF
  MEMPHIS...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...
  LUTIE...
  SAMNORWOOD...
  DODSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF 
BALLS. THIS IS A DANGEROUS STORM. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3474 10045 3516 10024 3515 10000 3475 9999
TIME...MOT...LOC 0310Z 206DEG 36KT 3469 10029

$$

KB
3 follow-up statements
933 
WWUS54 KAMA 290325
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1025 PM CDT SAT APR 28 2012

TXC087-290415-
/O.CON.KAMA.SV.W.0064.000000T0000Z-120429T0415Z/
COLLINGSWORTH TX-
1025 PM CDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN COLLINGSWORTH COUNTY...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DODSON
AND SAMNORWOOD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3474 10045 3516 10024 3515 10000 3475 9999
TIME...MOT...LOC 0325Z 206DEG 36KT 3482 10022

$$

KB
357 
WWUS54 KAMA 290345
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1045 PM CDT SAT APR 28 2012

TXC087-290415-
/O.CON.KAMA.SV.W.0064.000000T0000Z-120429T0415Z/
COLLINGSWORTH TX-
1045 PM CDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN COLLINGSWORTH COUNTY...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF WELLINGTON...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL IN 
WELLINGTON. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3474 10045 3501 10015 3515 10000 3475 9999
TIME...MOT...LOC 0345Z 218DEG 30KT 3495 10010

$$

KB
981 
WWUS54 KAMA 290401
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1101 PM CDT SAT APR 28 2012

TXC087-290415-
/O.CON.KAMA.SV.W.0064.000000T0000Z-120429T0415Z/
COLLINGSWORTH TX-
1101 PM CDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN COLLINGSWORTH COUNTY...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 16 MILES NORTHEAST OF WELLINGTON...MOVING NORTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3474 10045 3501 10015 3515 10000 3475 9999
TIME...MOT...LOC 0401Z 218DEG 30KT 3506 10000

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:06 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 28, 10:06 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT SAT APR 28 2012

.UPDATE...
CONVECTION BEGINNING TO SPREAD NORTHEAST AND NORTHWARD INTO THE
SOUTHEAST TEXAS PANHANDLE LATE THIS EVENING. CONVECTION EXPECTED TO
INCREASE FROM SOUTHEAST TO NORTHWEST LATE TONIGHT WITH THE HIGHEST
CHANCES ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE AFTER 06Z
SUNDAY. BUMPED UP THE POPS HIGHER THAN PREVIOUSLY FORECAST AND ALSO
ADJUSTED THE DEW POINT TEMPS THROUGH TONIGHT AS LOW LEVEL MOISTURE
CONTINUES TO ADVECT INTO THE PANHANDLES WITH UPSLOPE EASTERLY SURFACE
FLOW. OTHERWISE...PREVIOUS FORECAST AND GRIDS RIGHT ON TRACK.
POPULATED THE SMOKE MANAGEMENT GRIDS WITH THE LATEST NAM DATA AND
UPDATED THE LAL AND 20 FOOT WIND GRIDS.

ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 712 PM CDT SAT APR 28 2012/

AVIATION...
00Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL THREE
TERMINALS THROUGH 06Z. BEYOND THAT...DETERIORATING CONDITIONS ARE
EXPECTED WITH THE LOWEST FLIGHT CONDITIONS ANTICIPATED AT KAMA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER
06Z AS A MID/UPPER-LEVEL DISTURBANCE INTERACTS WITH A MOIST LOW-LEVEL
UPSLOPE FLOW TO THE NORTH OF A FRONTAL BOUNDARY THAT WILL SLOWLY
DRIFT NORTHWEST OVERNIGHT BUT REMAIN SOUTH AND EAST OF THE PANHANDLES.

HIGHEST THUNDERSTORM CHANCES WILL BE AT KAMA...AND WILL CARRY A VCTS
REMARK FROM 07-16Z WITH A TEMPO GROUP 08-11Z WHEN THE MOST LIKELY
TIME FOR A DIRECT IMPACT TO THE TERMINAL CURRENTLY APPEARS TO BE.
MVFR CIGS ARE EXPECTED AT KAMA BEGINNING 07-08Z WITH IFR CONDITIONS
POSSIBLE IN THE THUNDERSTORMS. MVFR CIGS EXPECTED TO PERSIST AT KAMA
INTO EARLY SUNDAY AFTERNOON BEFORE EVENTUALLY SCATTERING OUT.

THUNDERSTORMS ARE ALSO POSSIBLE AT KDHT AND KGUY LATE TONIGHT INTO
MID SUNDAY MORNING...BUT CHANCES ARE LOWER THAN AT KAMA AS DEEPER
MOISTURE AND STRONGER INSTABILITY WILL REMAIN SOUTH OF KDHT AND KGUY.
WILL CARRY VCTS REMARKS AT KDHT AND KGUY 09-15Z. CIGS WILL LOWER
OVERNIGHT...BUT EXPECT PREVAILING CONDITIONS TO REMAIN VFR WITH CIGS
4-6 KFT AGL. HOWEVER...MVFR CONDITIONS WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DIRECTLY IMPACT THE TERMINALS.

CANNOT TOTALLY RULE OUT SHOWERS AND THUNDERSTORMS DURING THE DAY ON
SUNDAY...BUT THINK THERE WILL LIKELY BE A BREAK FROM LATE MORNING
THROUGH MUCH OF THE AFTERNOON BEFORE ANOTHER ROUND OF STORMS
DEVELOPS. HIGHER CHANCES OF THIS NEXT ROUND IMPACTING THE TAF SITES
COMES NEAR OR JUST AFTER THE END OF THIS TAF VALID PERIOD...SO WILL
HOLD OFF MENTIONING FOR NOW. OTHERWISE...EAST/NORTHEAST WINDS OF LESS
THAN 15 KTS TONIGHT WILL VEER TO THE SOUTHEAST SUNDAY AFTERNOON AS
THE AFOREMENTIONED FRONT LIFTS NORTH AS A WARM FRONT.

KB

PREV DISCUSSION... /ISSUED 335 PM CDT SAT APR 28 2012/

DISCUSSION...
THE NOW STATIONARY FRONT IS WELL SOUTH OF THE REGION...ALONG AN AREA
FROM THE PERMIAN BASIN REGION TO WICHITA FALLS TO OKLAHOMA CITY. THIS
FRONT WILL BE ONE OF THE MAJOR FACTORS FRO PRECIPITATION CHANCES OVER
THE NEXT FEW DAYS AS IT RETURNS TO THE PANHANDLES AS A WARM FRONT.
ADDITIONALLY...HAVE ALREADY SEEN SOME LOW LEVEL MOISTURE RETURN TODAY
AS THE DEW POINT AT AMA HAS RISEN 6 DEGREES F FROM A MINIMUM OF 29
DEGREES EARLIER TODAY.

TONIGHT...SHOULD CONTINUE TO SEE MOISTURE RETURN THROUGH THE
OVERNIGHT HOURS. HOWEVER...GIVEN HOW DRY WE WERE THIS MORNING...WITH
PW VALUE AT AMA OF 0.29 INCHES OR ABOUT A THIRD LESS THAN
NORMAL...SUSPECT THAT THE NAM AND GFS MAY BE OVERESTIMATING THE
MOISTURE ESPECIALLY THROUGH THE EVENING HOURS AS IT WILL TAKE
CONSIDERABLE MOISTURE ADVECTION BEFORE THE PW VALUES APPROACH 1 INCH
AS THE MODELS SHOW BY 06Z TONIGHT. THUS...AM NOT AS CERTAIN ABOUT
PRECIP CHANCES THIS EVENING. ONCE THE MOISTURE IS IN PLACE...LIKELY
BY LATE TONIGHT...EASTERLY UPSLOPE FLOW SHOULD BE ENOUGH FOR SHOWER
AND ISOLATED THUNDERSTORM DEVELOPMENT OVER MUCH OF THE PANHANDLES.
WITH MODEST CAPE VALUES GENERALLY BETWEEN 500 AND 1000 J/KG MOSTLY
OVER THE EASTERN AND SOUTHERN TX PANHANDLE...AND BULK SHEAR VALUES OF
40 TO 50KT...THERE IS A SMALL THREAT THAT SOME STORMS COULD BE STRONG
WITH SMALL HAIL AND GUSTY WINDS.

TOMORROW AND TOMORROW NIGHT...PRECIPITATION SHOULD CONTINUE OVER MUCH
OF THE PANHANDLES. BY TOMORROW...WE SHOULD SEE THE RETURN OF THE WARM
FRONT WHICH SHOULD PROVIDE EVEN MORE LIFT FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH THE DAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS
INCREASES THROUGH THIS PERIOD AS ML CAPE VALUES OF 500 TO 1500 AND
BULK SHEAR VALUES OF 50 TO 60 KT ARE POSSIBLE ACROSS THE REGION.
HOWEVER...THE SEVERE THREAT IS CONTINGENT ON THE REGION NOT BEING
GRUNGED IN BY LOW CLOUDS AND SHOWERS. IF THIS IS THE CASE...THE
INSTABILITY WILL BE ELEVATED...AND THERE MAY BE FEW IF ANY SEVERE
STORMS. STILL...THE POTENTIAL IS HIGH ENOUGH THAT WILL MENTION THE
POSSIBILITY IN THE HWO.

MONDAY REMAINS THE DAY OF THE BIGGEST CONCERN. BY MONDAY...EXPECT A
WEAK DRY LINE TO DEVELOP AND SET UP OVER THE CENTRAL PANHANDLES.
WHILE THIS WILL MEAN AN END TO PRECIPITATION CHANCES WEST OF THE
DRYLINE...THE MID LEVEL DRY AIR ADVECTION WILL LEAD TO MORE UNSTABLE
AIR...AND THUS A HIGHER THREAT FOR LARGE HAIL AND STRONG WINDS EAST
OF THE DRYLINE. THE MAIN QUESTION WILL BE WHERE THE DRYLINE DEVELOPS.
AT THIS POINT EXPECT IT TO SET UP ABOUT ALONG A LINE FROM GUYMON TO
AMARILLO...HOWEVER THIS COULD BE VERY CONTINGENT ON HOW MOIST THE
GROUND IS IN THE WESTERN PANHANDLES.

BEYOND MONDAY...THERE IS QUITE A BIT OF UNCERTAINTY ESPECIALLY IN THE
UPPER LEVEL PATTERN. WITH THE 00Z RUN...THE GFS WAS SHOWING A CUT OFF
UPPER LEVEL LOW IN CENTRAL TX BY LATE WEEK...ESSENTIALLY CUTTING OFF
ANY MOISTURE ADVECTION...AND THUS RAIN CHANCES FOR THE PANHANDLES.
WITH THE 12Z RUN HOWEVER...THE GFS NOW SHOWS A BROAD AND STOUT RIDGE
OVER THE REGION FROM MID WEEK THROUGH AT LEAST THE WEEKEND. WITH THIS
SOLUTION...THE PANHANDLES ARE ON THE PERIPHERY OF THE RIDGE AND THUS
COULD HAVE A SLIGHT CHANCE OF THUNDERSTORMS AS A FEW EMBEDDED SHORT
WAVE TROUGHS SLIDE SE ALONG THE RIDGE. AT THIS POINT HOWEVER...HAVE
KEPT THE FORECAST DRY AND CLOSE TO THE PREVIOUS FORECAST GIVEN THE
LACK OF RUN TO RUN CONSISTENCY.

JOHNSON

FIRE WEATHER...
INCREASING ATMOSPHERIC MOISTURE AND CHANCES FOR THUNDERSTORMS WILL
PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH
TOMORROW. ON MONDAY...THE POTENTIAL EXISTS FOR ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS IN THE FAR WESTERN PANHANDLES. BUT
THIS WILL BE HIGHLY DEPENDENT ON HOW MUCH RAIN THOSE AREAS RECEIVE
BETWEEN NOW AND THEN...SO WILL HOLD OFF ON MENTIONING THIS IN THE
HAZARDOUS WEATHER OUTLOOK FOR NOW. FOR THE REMAINDER OF THE
AREA...RAIN CHANCES AND RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT
WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS.
BY TUESDAY...DRY CONDITIONS WILL RETURN TO THE PANHANDLES...WITH
MINIMUM RELATIVE HUMIDITY VALUES NEAR OR BELOW 20 PERCENT FOR MUCH OF
THE REGION EACH DAY FROM TUESDAY THROUGH FRIDAY. HOWEVER...ONLY
TUESDAY HAS THE POTENTIAL FOR ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS AS WINDS THE REMAINDER OF THE WEEK SHOULD BE RELATIVELY
LIGHT. THE ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY
SHOULD BE CONFINED TO THE WESTERN PANHANDLES.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/11
Hazardous weather outlook, Apr 28, 3:45 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT SAT APR 28 2012

OKZ001>003-TXZ001>020-291100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
345 PM CDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT.
THE MAIN HAZARDS WITH THESE STORMS WILL BE SMALL HAIL UP TO THE SIZE
OF PENNIES AND GUSTY WINDS TO 50 MPH. LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH SOME OF THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON
SUNDAY AND IN THE EASTERN AND CENTRAL PANHANDLES ON MONDAY. GOLF BALL
SIZED HAIL AND STRONG WINDS UP TO 70 MPH WILL BE POSSIBLE WITH THE
SEVERE STORMS THESE DAYS. IN ADDITION...LOCALLY HEAVY RAIN LEADING TO
FLASH FLOODING IS POSSIBLE IN THE EASTERN PANHANDLES WITH ANY STORMS
THROUGH THIS PERIOD.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
THE WESTERN PANHANDLES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TUESDAY.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:07 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Wheeler53 min
Apr 28, 11:58 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler62 min
Apr 29, 1:50 AM CDTSevere Thunderstorm WarningAMAGray, Roberts40 min
Apr 29, 1:57 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter, Randall48 min
Apr 29, 2:20 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Apr 29, 2:25 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler50 min
Apr 29, 2:28 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall47 min
Apr 29, 2:51 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall24 min
Apr 29, 3:07 AM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler23 min
Apr 29, 3:13 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray, Roberts47 min
Apr 29, 3:28 AM CDTSevere Thunderstorm WarningAMAOldham, Potter47 min
Apr 29, 3:55 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Hemphill, Wheeler59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.